MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD INSULIN MANAGEMENT SYSTEM; PUMP, INFUSION, INSULIN

INSULET CORPORATION OMNIPOD INSULIN MANAGEMENT SYSTEM; PUMP, INFUSION, INSULIN
Model Number 18900-5A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Diarrhea (1811); Vomiting (2144); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had been hospitalized with diabetic ketoacidosis (dka).Symptoms reported include diarrhea, vomiting and difficulty breathing.The patient reports they were unable to apply a pod due to receiving a hazard alarm on their personal diabetes manager (pdm).Once at the hospital the patients was diagnosed with diabetic ketoacidosis (dka) as well as low phosphorus and magnesium.The patient was transferred to the intensive care unit (icu).The patient was treated with both insulin and keppra.The patient was prescribed insulin pens.The patient was released from the hospital after 3 days.The patient was assisted by insulet with resetting their pdm and activating a new pod after this event.
 
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hospitalization and diabetic ketoacidosis.No lot release records were reviewed, as the product lot number was not provided."high blood glucose is a common symptom for people with diabetes (glucose monitoring data from people with diabetes indicate that on average, they can experience blood glucose levels above 250 mg/dl for 14-25% of the time[1][2][3].), and it would be challenging to speculate on a cause for the complaints without receiving the devices back for an engineering investigation.[1] beck rw, bergenstal rm, cheng p, kollman c, carlson al, johnson ml, rodbard d.The relationships between time in range, hyperglycemia metrics, and hba1c.J diabetes sci technol 2019;13:614-626 [1] welsh jb, derdzinski m, parker as, puhr s, jimenez a, walker t.Real-time sharing and following of continuous glucose monitoring data in youth.Diabetes ther 2019;10:751-755 [1] puhr s, derdzinski m, welsh jb, parker as, walker t, price da.Real-world hypoglycemia avoidance with a continuous glucose monitoring system's predictive low glucose alert.Diabetes technol ther 2019;21:155-158".

Brand Name
OMNIPOD INSULIN MANAGEMENT SYSTEM
Common Device Name
PUMP, INFUSION, INSULIN
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key17322477
Report Number3004464228-2023-17917
Device Sequence Number6319155
Product Code LZG
UDI-Device Identifier10385081120012
UDI-Public(01)10385081120012(11)191101(10)L61195
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number18900-5A
Device Catalogue NumberPDM-UST400
Device Lot NumberL61195
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age28 YR
Patient SexFemale